Discussions By Condition: I cannot get a diagnosis.

Reactions to Meds

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: Anonymous
  • March 1, 2008
  • 03:28 PM

For the past couple of years whenever I am prescribed new meds after awhile my body seems to react to them. My symptoms are either flushing of the neck, face, itching around the eyes and head and just recently a burning sensation in the inside starting in my stomach and going up to my chest, neck and face. The only drug that I take on a regular basis is Toprol XL for BP. This all seemed to happen after I started on a statin drug. Drugs that I have had reactions to are lovastatin, pravastatin, Z-Pak, zoloft, effexor, lexapro. I even had a weird reaction to a high potency fish oil. Those symptoms were feeling really ill and pain in the right side under the rib cage. Of course my doc thinks it is depression related, hence all the SSRI meds. The burning sensation was after taking fluoxetime for approx. 10 days. I am only on the BP med now. What tests should I be asking for? Do I need to see a specialist and what kind? Thanks for your help.

Reply Flag this Discussion

1 Replies:

  • It does sound like you are reacting negatively to the meds. I felt much better not taking Prozac so you might try that. Good luck. Teresa
    TeresaC 41 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?